MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 4CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 3MM X 4CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number GLM930040
Medical Device Problem Codes Entrapment of Device (1212); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as the name, phone and email address are unknown.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm, after the 2 mm x 6 cm galaxy g3 mini coil (glm920060 / l12685) was inserted and failed to detach, the physician decided to withdraw this coil when it became entangled with one of the previously implanted coils, a 3 mm x 4 cm galaxy g3 mini coil (glm930040 / l14305).As a result, the coils came out together.The coil was replaced, and the procedure was successfully completed without further incident or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the product is not available to be returned for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l14305) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, device selection/interaction, the concomitant microcatheter and the implanted galaxy g3 mini coil may have had a portion protruded back into the parent vessel that contributed to the coil entanglement which resulted in its removal with the coil that reportedly failed to detach.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00947, 3008114965-2019-00948, and 3008114965-2019-00949.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm, after the 2 mm x 6 cm galaxy g3 mini coil (glm920060 / l12685) was inserted and failed to detach, the physician decided to withdraw this coil when it became entangled with one of the previously implanted coils, a 3 mm x 4 cm galaxy g3 mini coil (glm930040 / l14305).As a result, the coils came out together.The coil was replaced, and the procedure was successfully completed without further incident or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the product is not available to be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to make a correction to the manufacture information in sections d and g, and to include the additional event information received on 5/8/2019.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm, after the 2 mm x 6 cm galaxy g3 mini coil (glm920060 / l12685) was inserted and failed to detach, the physician decided to withdraw this coil when it became entangled with one of the previously implanted coils, a 3 mm x 4 cm galaxy g3 mini coil (glm930040 / l14305).As a result, the coils came out together.The coil was replaced, and the procedure was successfully completed without further incident or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the product is not available to be returned for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l14305) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, device selection/interaction, the concomitant microcatheter and the implanted galaxy g3 mini coil may have had a portion protruded back into the parent vessel that contributed to the coil entanglement which resulted in its removal with the coil that reportedly failed to detach.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Initial reporter phone: (b)(6).This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-00947 and 3008114965-2019-00948.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 3MM X 4CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8453256
Report Number3008114965-2019-00949
Device Sequence Number3026611
Product Code KRD
UDI-Device Identifier10886704080329
UDI-Public10886704080329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue NumberGLM930040
Device Lot NumberL14305
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date05/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1